Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 425, NWS Springfield, MO

August 4, 2011Benton County, Hickory County, St. Clair County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 4, 2011, 3:59 AM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 3:59 AM CDT (08:59 UTC)
Expired
Aug 4, 2011, 4:45 AM CDT
In force
46 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Benton County, MO, Hickory County, MO, St. Clair County, MO

The radar

The Pleasant Hill radar (KEAX), 93 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 4:30 AM CDTTSTM WND DMG2 Nw Wheatland, MOMEDIA RELAYED PUBLIC REPORT OF A LARGE TREE DOWN ON A HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 3:28 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3561 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS53 KSGF 040859
SVRSGF
MOC015-085-185-040945-
/O.NEW.KSGF.SV.W.0425.110804T0859Z-110804T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CDT THU AUG 4 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
  NORTHWESTERN HICKORY COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 445 AM CDT.

* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF OSCEOLA...OR 17 MILES NORTHEAST
  OF EL DORADO SPRINGS...MOVING NORTHEAST AT 50 MPH. THIS STORM IS
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOWRY CITY AND GERSTER BY 405 AM CDT.
  HARPER AND QUINCY BY 410 AM CDT.
  ICONIUM BY 415 AM CDT.
  RACKET...WHITAKERVILLE AND CROSS TIMBERS BY 425 AM CDT.
  WARSAW AND PALO PINTO BY 430 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3802 9322 3788 9358 3821 9407 3822 9405
      3821 9357 3822 9356 3821 9353 3850 9351
TIME...MOT...LOC 0859Z 234DEG 43KT 3809 9378
WIND...HAIL 60MPH 0.75IN

$$

GRIFFIN
2 follow-up statements
957 
WWUS53 KSGF 040917
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
417 AM CDT THU AUG 4 2011

MOC015-085-185-040945-
/O.CON.KSGF.SV.W.0425.000000T0000Z-110804T0945Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
417 AM CDT THU AUG 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR NORTHEASTERN ST. CLAIR...NORTHWESTERN HICKORY AND SOUTHWESTERN
BENTON COUNTIES...

AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF OSCEOLA...OR 18
MILES SOUTHWEST OF WARSAW...MOVING NORTHEAST AT 40 MPH. THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ICONIUM AND QUINCY BY 425 AM CDT.
  RACKET BY 435 AM CDT.
  WHITAKERVILLE...WARSAW...PALO PINTO AND CROSS TIMBERS BY 440 AM
  CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TRUMAN LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

&&

LAT...LON 3802 9322 3788 9358 3821 9407 3822 9405
      3821 9357 3822 9356 3821 9353 3850 9351
TIME...MOT...LOC 0917Z 236DEG 36KT 3808 9362
WIND...HAIL 60MPH 0.75IN

$$

GRIFFIN
979 
WWUS53 KSGF 040947
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT THU AUG 4 2011

MOC015-085-185-040957-
/O.EXP.KSGF.SV.W.0425.000000T0000Z-110804T0945Z/
BENTON MO-HICKORY MO-ST. CLAIR MO-
447 AM CDT THU AUG 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR...
NORTHWESTERN HICKORY AND SOUTHWESTERN BENTON COUNTIES HAS EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED 
AREA...THUS THE WARNING IS BEING ALLOWED TO EXPIRE. A NEW SEVERE 
THUNDERSTORM WARNING HAS BEEN ISSUED FOR PORTIONS OF HICKORY AND 
BENTON COUNTIES WHICH REPLACES THE EXPIRED WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
THURSDAY MORNING FOR SOUTHERN MISSOURI.

LAT...LON 3802 9322 3788 9358 3821 9407 3822 9405
      3821 9357 3822 9356 3821 9353 3850 9351
TIME...MOT...LOC 0917Z 236DEG 36KT 3808 9362

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:33 AM CDT, 26 minutes earlier.

Area forecast discussion, Aug 4, 3:33 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT THU AUG 4 2011

...UPDATE TO AVIATION...

.DISCUSSION...
/ISSUED 333 AM CDT THU AUG 4 2011/

CURRENTLY...

TODAY...VERY COMPLEX FORECAST. BUST POTENTIAL IS QUITE HIGH...
ESPECIALLY ACROSS NORTHERN AND EASTERN PORTIONS OF THE OUTLOOK
AREA. VARIOUS MESOSCALE MODELS...WHICH ARE CURRENTLY HANDLING
CONVECTION REASONABLY WELL...SUGGEST A SHORT TERM INTENSIFICATION
OF CONVECTION OF THE SMALL CONVECTIVE COMPLEX MOVING INTO WEST
CENTRAL MISSOURI WITH A GRADUAL WEAKENING TREND AFTER SUNRISE.
SEVERE THUNDERSTORM WATCH HAS JUST BEEN HOISTED WITH THE PRIMARY
HAZARD EXPECTED BEING DAMAGING WIND GUSTS.

SPATIAL EXTENT AND DURATION OF HOW LONG CLOUD COVER WILL LINGER
TODAY WREAKING HAVOC WITH POTENTIAL HIGH TEMPS. IN ADDITION...THE
DEVELOPMENT OF ANOTHER CONVECTIVE SYSTEM SEEMS PLAUSIBLE TODAY
ACROSS NORTHERN KS/MO AS A SHORTWAVE MOVES EAST THROUGH
REGION...AND WITH OUTFLOW BOUNDARIES POTENTIALLY LINGERING OVER
THE AREA TODAY THE DOOR WILL BE OPEN FOR REDEVELOPING CONVECTION.
ONE AREA WHERE CONFIDENCE IS ON THE HIGHER SIDE IS WITH DEWPOINTS
BEING IN THE 70S AGAIN TODAY. HAVING SAID ALL OF THE ABOVE...HAVE
CONTINUED CHANCE POPS FOR THE REGION TODAY WITH TEMPERATURES
RANGING QUITE A BIT FROM NORTH TO SOUTH. WARMEST READINGS WILL
ONCE AGAIN BE ACROSS FAR SOUTHERN MO...WITH UPPER 90S TO AROUND
105 POSSIBLE. HAVE GONE RIGHT IN THE MIDDLE OF THE ENVELOPE OF
GUIDANCE FOR CENTRAL MO WITH HIGHS IN THE LOW 90S...THIS AREA HAS
THE GREATEST POTENTIAL TO BUST THOUGH. GIVEN THE UNCERTAINTIES...
WILL KEEP THE CURRENT HEAT HEADLINES AS-IS AND WILL LET THE DAY
SHIFT PRUNE THINGS ACROSS CENTRAL MO IF A BEST CASE SCENARIO OF
LONGER DURATION RAIN/CLOUDS UNFOLDS THERE.

TONIGHT THROUGH FRIDAY NIGHT...NOT MUCH CHANGE TO THE GOING
FORECAST. RIPPLES IN THE FLOW ALOFT KEEP CHANCES FOR RAIN
PLAUSIBLE IN AN ON AGAIN/OFF AGAIN FASHION...THOUGH COVERAGE
DOESN/T LOOK TO BE AS GREAT AS TODAY. TEMPERATURES WILL REMAIN
QUITE TRICKY ON FRIDAY...HOLDING ON TO HOTTEST TEMPS ACROSS FAR
SW MO GIVEN 850MB TEMPS HOLDING STRONG IN THE MIDDLE 20S C.

SATURDAY ONWARD...AS HAS BEEN ADVERTISED...MED RANGE MODELS
CONTINUE TO SLOWLY SHIFT THE CENTER OF THE UPPER LEVEL RIDGE OF
HIGH PRESSURE TO THE WEST. THIS MORPHS OUR UPPER LEVEL PATTERN
INTO A NORTHWEST FLOW REGIME OVER THE MIDWEST FROM THE WEEKEND
INTO THE FIRST HALF OF NEXT WEEK. HAVE CONTINUED THE TREND OF HIGH
TEMPERATURES SLOWLY COOLING EACH DAY...HOWEVER IT IS PLAUSIBLE
THAT TEMPERATURES REMAIN QUITE WARM ACROSS FAR SOUTHWEST PORTIONS
OF THE OUTLOOK AREA. THE 00Z ECMWF KEEPS 850MB TEMPS IN THE MID
20S C...WHICH HAVE BEEN CORRELATING WITH AT OR JUST ABOVE 100F
SURFACE TEMPERATURES THIS WEEK. WITH SHORTWAVES PERIODICALLY
RIDING THROUGH THE NORTHWEST FLOW ALOFT...HAVE KEPT LOW CHANCES
FOR RAIN IN NEARLY EVERY PERIOD.

GAGAN

&&

.AVIATION...

FOR THE 06Z TAFS...CONVECTION DEVELOPING OVER EASTERN
KANSAS/SOUTHWEST MISSOURI AHEAD OF MAIN MCS FURTHER TO THE WEST.
THIS CONVECTION MAY AFFECT THE JLN TERMINAL DURING THE FIRST FEW
HOURS OF THE TAFS BUT BELIEVE ACTIVITY SHOULD BEGIN TO DIMINISH BY
08-09Z SO HAVE NOT CONTINUED FURTHER EAST INTO SGF OR BBG. MAY SEE
SOME CONVECTION REFIRE THURSDAY AFTERNOON AS SHORTWAVE ENERGY
TRACK EAST ACROSS CENTRAL MISSOURI.

LINDENBERG

&&

.CLIMATE...

RECORD HIGHS AND WARM LOWS FOR THE FOLLOWING WEEK...

SITE...RECORD HIGH (YEAR)/WARM LOW (YEAR)

...THU AUG 4...

SGF...102 (1964)/80 (1918)
JLN...102 (1956)/79 (1954)
VIH...99  (1897)/77 (2008)
UNO...104 (1964)/74 (2001)

...FRI AUG 5...

SGF...101 (1982)/75 (1954)
JLN...103 (1956)/82 (1954)
VIH...99  (1956)/77 (1982)
UNO...102 (2010)/77 (1954)

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ082-083-096>098-
     105-106.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR
     MOZ055>058-066>071-077>081-088>095-101>104.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ073-
     097-101.

&&
Hazardous weather outlook, Aug 4, 2:21 AM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 AM CDT THU AUG 4 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
221 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.

WEATHER HAZARDS EXPECTED...

EXTREME EXCESSIVE HEAT RISK.
LIMITED LIGHTNING RISK.
LIMITED THUNDERSTORM WIND DAMAGE RISK.

DISCUSSION...

NIGHTTIME LOWS WILL ONLY DROP INTO THE MID TO UPPER 70S WITH HEAT
INDEX VALUES FROM THE MID 70S TO MID 80S.

ISOLATED TO SCATTERED STORMS WILL REMAIN POSSIBLE FOR THE
REMAINDER OF THE OVERNIGHT HOURS ACROSS THE OUTLOOK AREA. THE
MAIN RISK WITH THE THUNDERSTORMS WILL BE WITH DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OPPRESSIVE HEAT WILL CONTINUE INTO THURSDAY. HIGH TEMPERATURES
WILL RANGE FROM THE MID 90S TO AROUND 102 DEGREES WITH HEAT INDEX
VALUES RANGING FROM 100 TO 110.

PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED FROM THURSDAY
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE EXPECTED LOCALIZED COVERAGE OF THUNDERSTORMS...
WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH
TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Aug 4, 1:11 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CDT THU AUG 4 2011

MOZ094-040700-
LAWRENCE MO-
111 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAWRENCE COUNTY UNTIL 200
AM CDT...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF STOTTS CITY...OR 12 MILES
NORTHWEST OF MONETT...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  STOTTS CITY BY 120 AM CDT.
  HOBERG BY 135 AM CDT.
  MOUNT VERNON BY 140 AM CDT.
  6 MILES SOUTH OF MILLER BY 145 AM CDT.

INTERSTATE 44 BETWEEN MILE MARKERS 33 AND 48 WILL ALSO BE IMPACTED BY
THIS STORM.

LAT...LON 3716 9406 3725 9382 3705 9373 3701 9406
TIME...MOT...LOC 0611Z 252DEG 19KT 3708 9402

GRIFFIN
Special weather statement, Aug 4, 2:09 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
209 AM CDT THU AUG 4 2011

KSZ101-040745-
CHEROKEE KS-
209 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHEROKEE COUNTY UNTIL 245
AM CDT...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAULKNER...OR 6 MILES SOUTHEAST OF OSWEGO...
MOVING NORTH AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HALLOWELL AND SHERWIN BY 215 AM CDT.
  SHERMAN BY 225 AM CDT.
  8 MILES WEST OF SKIDMORE AND 8 MILES WEST OF STIPPVILLE BY 230 AM
  CDT.
  WEST MINERAL BY 235 AM CDT.
  CARONA...6 MILES WEST OF ROSELAND AND 8 MILES WEST OF SCAMMON BY
  240 AM CDT.

LAT...LON 3734 9508 3734 9477 3708 9491 3708 9508
      3710 9509
TIME...MOT...LOC 0710Z 195DEG 19KT 3716 9501

GRIFFIN
Special weather statement, Aug 4, 2:39 AM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 AM CDT THU AUG 4 2011

KSZ097-101-MOZ077-088-040815-
CHEROKEE KS-CRAWFORD KS-BARTON MO-JASPER MO-
239 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE...
NORTHWESTERN JASPER...SOUTHEASTERN CRAWFORD AND SOUTHWESTERN BARTON
COUNTIES UNTIL 315 AM CDT...

AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF WEIR...MOVING NORTHEAST AT 30
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  6 MILES NORTHWEST OF WACO BY 245 AM CDT.
  ASBURY AND 6 MILES SOUTHEAST OF CHICOPEE BY 250 AM CDT.
  OPOLIS AND PITTSBURG BY 255 AM CDT.

LAT...LON 3742 9479 3742 9447 3718 9462 3718 9484
TIME...MOT...LOC 0739Z 222DEG 27KT 3726 9473

GRIFFIN
Special weather statement, Aug 4, 3:00 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 AM CDT THU AUG 4 2011

KSZ073-MOZ066-040830-
BOURBON KS-VERNON MO-
300 AM CDT THU AUG 4 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOURBON AND VERNON
COUNTIES UNTIL 330 AM CDT...

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DEERFIELD...OR 8 MILES WEST OF NEVADA...
MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH
ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  7 MILES NORTHWEST OF NEVADA BY 310 AM CDT.
  METZ BY 325 AM CDT.
  HORTON AND 9 MILES NORTHWEST OF WALKER BY 330 AM CDT.

LAT...LON 3805 9466 3804 9463 3806 9462 3804 9406
      3797 9406 3795 9407 3773 9437 3777 9472
TIME...MOT...LOC 0801Z 227DEG 16KT 3788 9448

GRIFFIN
Local storm report, Aug 4, 3:13 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 AM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 AM     TSTM WND GST     NEVADA                  37.84N 94.35W
08/04/2011  M54 MPH          VERNON             MO   AWOS

            KNVD AWOS MEASURED A 54 MPH WIND GUST.

&&

MGRIFFIN
Local storm report, Aug 4, 3:21 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 AM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 AM     TSTM WND GST     NEVADA                  37.84N 94.35W
08/04/2011  M59 MPH          VERNON             MO   AWOS

            KNVD AWOS MEASURED A 51 KNOT OR 59 MPH WIND GUST.

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 1:11 AM CDTSpecial Weather StatementSGFLawrence49 min
Aug 4, 3:00 AM CDTSpecial Weather StatementSGFVernon30 min
Aug 4, 3:11 AM CDTSevere Thunderstorm WarningSGFVernon49 min
Aug 4, 3:39 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon51 min
Aug 4, 4:22 AM CDTSevere Thunderstorm WarningSGFDallas, Hickory, Polk38 min
Aug 4, 4:46 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan44 min
Aug 4, 4:55 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Polk50 min
Aug 4, 5:35 AM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Miller, Pulaski40 min
Aug 4, 6:10 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Maries, Miller, Phelps, Pulaski50 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.